Alert archive / Texas / Gale Warnings in 2023

Gale Warning 2, NWS Brownsville, TX

February 9, 2023

NWS Brownsville, TX issued this gale warning at Feb 9, 2023, 12:41 PM CST. It took effect at Feb 10, 2023, 6:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2023, 12:41 PM CST (18:41 UTC)
In effect from
Feb 10, 2023, 6:00 AM CST
Expired
Feb 10, 2023, 4:01 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

059 
WHUS74 KBRO 091841
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1241 PM CST Thu Feb 9 2023

GMZ130-132-135-100600-
/O.UPG.KBRO.GL.A.0001.230210T1200Z-230211T0600Z/
/O.NEW.KBRO.GL.W.0002.230210T1200Z-230211T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1241 PM CST Thu Feb 9 2023

...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous conditions which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ150-155-170-175-100600-
/O.UPG.KBRO.GL.A.0001.230210T1200Z-230211T1200Z/
/O.NEW.KBRO.GL.W.0002.230210T1200Z-230211T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1241 PM CST Thu Feb 9 2023

...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From 6 AM Friday to 6 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
4 follow-up statements
334 
WHUS74 KBRO 100353
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
953 PM CST Thu Feb 9 2023

GMZ130-132-135-101200-
/O.CON.KBRO.GL.W.0002.230210T1200Z-230211T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
953 PM CST Thu Feb 9 2023

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 6 AM to 6 PM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ150-155-170-175-101200-
/O.CON.KBRO.GL.W.0002.230210T1200Z-230211T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
953 PM CST Thu Feb 9 2023

...GALE WARNING REMAINS IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST
SATURDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From 6 AM Friday to 6 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
443 
WHUS74 KBRO 100944
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
344 AM CST Fri Feb 10 2023

GMZ130-132-135-101830-
/O.CON.KBRO.GL.W.0002.230210T1200Z-230211T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
344 AM CST Fri Feb 10 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 6 AM to 6 PM CST Today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ150-155-170-175-101830-
/O.CON.KBRO.GL.W.0002.230210T1200Z-230211T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
344 AM CST Fri Feb 10 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 6
  to 10 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From 6 AM This Morning to 6 AM CST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
074 
WHUS74 KBRO 101836
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1236 PM CST Fri Feb 10 2023

GMZ150-155-170-175-110600-
/O.EXT.KBRO.GL.W.0002.000000T0000Z-230211T0600Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1236 PM CST Fri Feb 10 2023

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...North winds 25 to 35 kt and seas 6 to 10 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-110000-
/O.CON.KBRO.GL.W.0002.000000T0000Z-230211T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1236 PM CST Fri Feb 10 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 6 AM to 6 PM CST Today.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
171 
WHUS74 KBRO 102201
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
401 PM CST Fri Feb 10 2023

GMZ130-132-135-110600-
/O.CAN.KBRO.GL.W.0002.000000T0000Z-230211T0000Z/
/O.NEW.KBRO.SC.Y.0017.230210T2201Z-230211T0600Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
401 PM CST Fri Feb 10 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-110700-
/O.CAN.KBRO.GL.W.0002.000000T0000Z-230211T0600Z/
/O.NEW.KBRO.SC.Y.0017.230210T2201Z-230211T1800Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
401 PM CST Fri Feb 10 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 30 kt and seas 7 to 12 ft.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until noon CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Feb 9, 11:27 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Feb 9, 11:27 AM CST, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1127 AM CST Thu Feb 9 2023

...New AVIATION...

.SHORT TERM...
(Now through Friday)
Issued at 326 AM CST Thu Feb 9 2023

Pleasant conditions are expected to start the short term period.
Expect temperatures to warm into the 70s across most locations,
with light winds turning easterly.

Another cold front will move through Deep South Texas and the Rio
Grande Valley on Thursday night. While overnight temperatures on
Thursday night will not be quite as cool as tonight, colder air will
surge south into Friday keeping daytime highs a good 10 to 15
degrees cooler than today with highs in the 60s.

Northerly winds will also pick up after midnight in wake of the cold
front with 15 to 20 mph winds and gusts of 25 to 30 mph into early
Friday afternoon.

While this front will primarily remain dry, a few areas along the
coast into the Lower RGV could see a brief light shower or two on
Friday. As drier air filters into the region, rain chances will end.
This will however, lead to the potential for elevated fire weather
conditions. See more below in the fire weather discussion.

&&

.LONG TERM...
(Friday Night through Wednesday)
Issued at 326 AM CST Thu Feb 9 2023

The most significant event during this portion of the forecast
will be the Tuesday passage of a cold front. The pressure gradient
in advance of this front may be enhanced enough to warrant a Wind
Advisory for the central and eastern portions of Deep South Texas
and the Rio Grande Valley on Monday and Tuesday. Isolated to
scattered showers, mainly over the ranchlands and the lower Texas
coastal waters, may be generated by the front Monday night through
Tuesday. Daytime highs and overnight lows will both gradually
warm through the period as an onshore flow redevelops, persists,
and intensifies.

&&

.AVIATION...
(18Z TAFS)
Issued at 1114 AM CST Thu Feb 9 2023

VFR conditions at the TAF sites right now. Cloud cover will
increase ahead of a cold front due through the mid and lower
Valleys in the predawn hours of Friday, moreso near the coast due
to moisture pooling. Nonetheless, model guidance suggest that VFR
conditions will remain with us through the next 24 hours. Expect
breezy north northwest winds Friday morning through afternoon in
the wake of the front.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             72  54  64  40 /   0  20  30   0
HARLINGEN               75  52  66  37 /   0  10  20   0
MCALLEN                 77  54  66  39 /   0  10  20   0
RIO GRANDE CITY         77  50  66  36 /   0   0  10   0
SOUTH PADRE ISLAND      67  54  63  47 /   0  20  30   0
BAYVIEW/PORT ISABEL     70  54  64  42 /   0  20  20   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Friday morning through Friday evening for GMZ130-
     132-135.

     Gale Watch from Friday morning through late Friday night for
     GMZ150-155-170-175.

&&

SHORT TERM...54-BHM
LONG TERM....67-Mejia
AVIATION...54-BHM
FARRIS...69-Farris
Hazardous weather outlook, Feb 9, 3:25 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
325 AM CST Thu Feb 9 2023

TXZ248>255-351-353>355-451-454-455-101200-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
325 AM CST Thu Feb 9 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

An elevated risk of rip currents is possible at the local beaches
Friday and Saturday and again Monday through Wednesday.

A Wind Advisory is possible for the central and eastern portions
of Deep South Texas and the Rio Grande Valley Friday, Monday, and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-101200-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
325 AM CST Thu Feb 9 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Watch is in effect for the Laguna Madre from 6 AM CST
Friday until midnight Friday, and for the Gulf of Mexico waters
from 0 to 60 nautical miles offshore from 6 AM CST Friday until 6
AM CST Saturday.

Small Craft Advisories are possible along the Lower Texas Coast
Saturday, and again Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:42 AM CSTGale WatchBRO10 hr

Nearby

Gale Warnings in Texas, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.